Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Nashville, TN

May 5, 2007Bedford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 5, 2007, 3:59 PM CDT for Bedford County, Tennessee. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2007, 3:59 PM CDT (20:59 UTC)
Expired
May 5, 2007, 4:45 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 4:09 PM CDTHAIL 1.756 Sw Shelbyville, TNCOMMUNITY OF CHESNUT RIDGE GOLF BALL SIZE HAIL
May 5, 4:15 PM CDTTSTM WND DMG10 Sw Shelbyville, TNSEVERAL TREES DOWN AND SOME SHINGLES BLOWN OFF ROOF NEAR COMMUNITY OF RICHMOND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052059
SVROHX
TNC003-052145-
/O.NEW.KOHX.SV.W.0039.070505T2059Z-070505T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BEDFORD COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF SHELBYVILLE...

* UNTIL 445 PM CDT

* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF SHELBYVILLE...AND MOVING
  SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3559 8650 3548 8669 3522 8649 3534 8626

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:13 PM CDT, 46 minutes earlier.

Area forecast discussion, May 5, 3:13 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT SAT MAY 5 2007

.SHORT TERM...EARLIER AREA OF CONVECTION THAT BROUGHT HEAVY
RAINFALL TO AREAS NORTH AND EAST OF NASHVILLE HAS LARGELY
DISSIPATED, WITH ONLY A FEW CELLS LEFT SHOWING ON THE RADAR SCOPE.
AIR REMAINS QUITE HUMID ACROSS THE MID STATE, WITH DEW POINTS IN
THE 60S AND TEMPERATURES RANGING FROM 65 DEGREES AT CROSSVILLE TO
84 DEGREES AT LORETTO AS OF 20Z.

AM LEAVING IN ISOLATED TO WIDELY SCATTERED POPS ACROSS MIDDLE
TENNESSEE THIS EVENING, WITH THE HIGHEST POPS AND GREATEST CLOUD
COVER OVER THE UPPER PLATEAU. AM ALSO INCLUDING AREAS OF FOG ALL
AREAS AFTER MIDNIGHT.

BY TOMORROW, THE UPPER TROUGH THAT IS CAUSING OUR ACTIVE WEATHER
WILL HAVE PULLED OFF TO THE EAST, TO BE REPLACED BY A RIDGE OF
HIGH PRESSURE, SLIGHTLY COOLER TEMPERATURES, AND PARTLY CLOUDY TO
MOSTLY CLEAR SKIES FOR SEVERAL DAYS.

.LONG TERM...A STRONG 1036-1040 MB HIGH CENTERED OVER THE GREAT
LAKES BY 18Z TOMORROW WILL DOMINATE THE WEATHER PATTERN OVER OUR
AREA, GRADUALLY PUSHING MOISTURE SOUTH OF MIDDLE TENNESSEE. THE
RIDGE WILL GET SQUEEZED DOWN BY A DEEP LOW CENTER EXPECTED TO
DEVELOP OFF THE EAST COAST AND THE NEXT UPPER TROUGH APPROACHING
FROM THE WEST, ALTHOUGH OUR WEATHER WILL REMAIN DRY AT LEAST UNTIL
FRIDAY. BY THEN, THE NEXT WEATHER SYSTEM, IN THE FORM OF AN UPPER
LOW, WILL HAVE INCHED CLOSE ENOUGH TO MIDDLE TENNESSEE THAT,
COMBINED WITH OUR WARM TEMPERATURES, MAY SPAWN A FEW CELLS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    62  79  55  75 /  20  10  10  10
CLARKSVILLE  62  80  54  75 /  20  10  10  10
CROSSVILLE   56  71  49  72 /  30  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, May 5, 5:30 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT MAY 5 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MAG

In the hours before

Special weather statement, May 5, 10:10 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 AM CDT SAT MAY 5 2007

TNZ007>011-028>034-064>066-051700-
CLAY-CUMBERLAND-DEKALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-
ROBERTSON-SMITH-SUMNER-TROUSDALE-WHITE-WILSON-
1010 AM CDT SAT MAY 5 2007

...MINOR FLOODING POSSIBLE...

RAINFALL OF OVER TWO INCHES IN A FEW LOCATIONS ALONG WITH THE
ADDITION OF ANOTHER HALF TO ONE INCH MAY PRODUCE MINOR STREET
AND CREEK FLOODING ACROSS THE AREA.

HEAVIER RAINFALL IS EXPECTED TO SLOWLY TAPER OFF THIS AFTERNOON.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:09 PM CDTTornado WarningOHXBedford36 min
May 5, 5:48 PM CDTSevere Thunderstorm WarningOHXGiles42 min
May 5, 6:11 PM CDTSevere Thunderstorm WarningOHXHickman41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.